Asked by a
CAN MINOXIDIL CAUSE SEXUAL PROBLEMS? Dear doctors, I am 22 years old, I am having a beginning of androgenetic alopecia (diagnosed by a trichologist dermatologist). There are two known medicines approved: minoxidil and finasteride (or the natural alternative Serenoa Repens). I decided not to take neither finasteride nor Serenoa repens due to the possible effects on the sexual sphere. In particular, in the past I turned to an andrologist / urologist for problems in maintaining an erection and decreased libido and he told me that from a physical point of view everything was ok (only a varicocele) and that everything was attributable to the really stressful period that I was going through and anxiety. In fact, now after months the situation has improved. Excluding therefore the finesteride and serenoa I was quite convinced of the use of minoxidil at the topical level (I thought that a lotion could not cause problems) but informing me also this can give problems from a sexual point of view, there are many testimonies and also authoritative sites that they talk about it. The situation is becoming a vicious circle between the anxiety and discomfort of losing hair at my age and the fear of sexual problems. Having said that I ask you, can minoxidil lotion (concentration 5% or 2%) actually cause decreased libido or sexual problems? Thank you.